Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 32, NWS Midland/Odessa, TX

May 27, 20186 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at May 27, 2018, 3:02 PM CDT for 6 counties in Texas. It took effect at May 28, 2018, 1:00 PM CDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2018, 3:02 PM CDT (20:02 UTC)
In effect from
May 28, 2018, 1:00 PM CDT
Expired
May 30, 2018, 10:00 PM CDT
In force
57 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-504 J/kg
Mixed-layer LCL
3116 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WWUS84 KMAF 272002
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
302 PM CDT Sun May 27 2018

...RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR 20 FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

...RED FLAG WARNING IN EFFECT AGAIN MONDAY AFTERNOON FOR 20 FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.High pressure will continue to develop and strengthen over
Southeast New Mexico resulting in unseasonably hot temperatures. 
Relative humidity will fall below 10 percent again Monday 
afternoon. 20ft winds will increase to 20 mph or more across the 
Guadalupe Mountains resulting in critical fire weather 
conditions.

NMZ114-TXZ258-281015-
/O.NEW.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/
/O.CON.KMAF.FW.W.0031.000000T0000Z-180528T0100Z/
Guadalupe Mountains-
202 PM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR
LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR 20
FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

* WIND...Southwest 20 to 25 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
8 follow-up statements
882 
WWUS84 KMAF 280038
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
738 PM CDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT MONDAY AFTERNOON FOR 20 FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.High pressure will continue to develop and strengthen over
Southeast New Mexico resulting in unseasonably hot temperatures.
Relative humidity will fall below 10 percent again Monday
afternoon. 20ft winds will increase to 20 mph or more across the
Guadalupe Mountains resulting in critical fire weather
conditions.

NMZ114-TXZ258-281030-
/O.EXP.KMAF.FW.W.0031.000000T0000Z-180528T0100Z/
/O.CON.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/
Guadalupe Mountains-
638 PM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF
15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...


* WIND...Southwest 20 to 25 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
553 
WWUS84 KMAF 280729
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
229 AM CDT Mon May 28 2018

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR 20 FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.High pressure will continue to strengthen over Southeast New 
Mexico resulting in unseasonably hot temperatures. Relative 
humidity will fall below 10 percent again this afternoon. 20ft 
winds will increase to 20 mph or more across the Guadalupe 
Mountains resulting in critical fire weather conditions.

NMZ114-TXZ258-282200-
/O.CON.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/
Guadalupe Mountains-
129 AM MDT Mon May 28 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY
OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

* WIND...Southwest 20 to 25 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
459 
WWUS84 KMAF 281940
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
240 PM CDT Mon May 28 2018

...RED FLAG WARNING REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR
20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, 
AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.High pressure will continue to strengthen over Southeast New
Mexico resulting in unseasonably hot temperatures. Recoveries will
be poor tonight and relative humidity will fall below 10 percent 
again Tuesday afternoon. 20ft winds will increase to 20 mph or 
more across the Guadalupe Mountains resulting in critical fire 
weather conditions.

NMZ114-TXZ258-291015-
/O.EXT.KMAF.FW.W.0032.000000T0000Z-180530T0100Z/
Guadalupe Mountains-
140 PM MDT Mon May 28 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT TUESDAY FOR
20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS,
AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

* WIND...Southwest 20 to 25 mph.

* HUMIDITY...5 to 7 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
294 
WWUS84 KMAF 290859
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
359 AM CDT Tue May 29 2018

...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY TUESDAY 
EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 
15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE 
GUADALUPE MOUNTAINS...

.Hot temperatures will continue and the relative humidity will 
fall well below 10 percent again this afternoon. 20ft winds will 
increase to 20 mph or more across the Guadalupe Mountains 
resulting in critical fire weather conditions especially on the 
National Park side, less wind on the forest side.

NMZ114-TXZ258-292030-
/O.CON.KMAF.FW.W.0032.000000T0000Z-180530T0100Z/
Guadalupe Mountains-
259 AM MDT Tue May 29 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT 
OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE 
MOUNTAINS...

* WIND...Southwest to west 15 to 25 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of gusty winds, low relative humidity and warm 
temperatures will increase potential for fire growth.

&&

$$
871 
WWUS84 KMAF 292011
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
311 PM CDT Tue May 29 2018

...RED FLAG WARNING REMAINS IN EFFECT THROUGH WEDNESDAY EVENING 
FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT
OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE 
MOUNTAINS...

.Hot temperatures will continue and the relative humidity will
fall below 10 percent this afternoon and again Wednesday 
afternoon. 20ft winds will increase to 20 mph or more across the 
Guadalupe Mountains resulting in critical fire weather conditions 
especially on the National Park side, less wind on the forest 
side.

NMZ114-TXZ258-301000-
/O.EXT.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/
Guadalupe Mountains-
211 PM MDT Tue May 29 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR 20
FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR
LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

* WIND...Southwest to west 15 to 30 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of gusty winds, low relative humidity and warm
temperatures will increase potential for fire growth.

&&

$$
056 
WWUS84 KMAF 300900
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
400 AM CDT Wed May 30 2018

...RED FLAG WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING FOR 20
FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR 
LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE 
MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, UPPER TRANS PECOS AND
PORTIONS OF THE PERMIAN BASIN...

.Hot temperatures will continue and the relative humidity will
fall below 10 percent this afternoon. 20ft winds will increase to
15 to 30 mph. 

NMZ115-TXZ045-046-050-058>060-067-302000-
/O.EXB.KMAF.FW.W.0032.180530T1900Z-180531T0300Z/
Southeast Plains-Gaines-Dawson-Andrews-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ward-
400 AM CDT Wed May 30 2018 /300 AM MDT Wed May 30 2018/

...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE SOUTHEAST
NEW MEXICO PLAINS, UPPER TRANS PECOS AND PORTIONS OF THE PERMIAN
BASIN...

* WIND...Southwest to west 15 to 25 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Dry to critically dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of gusty winds, low relative humidity and warm
temperatures will increase potential for fire growth.

&&

$$

NMZ114-TXZ258-302000-
/O.CON.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/
Guadalupe Mountains-
300 AM MDT Wed May 30 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR
LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE 
MOUNTAINS...

* WIND...Southwest to west 15 to 30 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Dry to critically dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of gusty winds, low relative humidity and warm
temperatures will increase potential for fire growth.

&&

$$
479 
WWUS84 KMAF 301906
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
206 PM CDT Wed May 30 2018

...RED FLAG WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING FOR
20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR
LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, UPPER TRANS PECOS AND
PORTIONS OF THE PERMIAN BASIN...
...FIRE WEATHER WATCH IN EFFECT MID-DAY THROUGH MID-EVENING
THURSDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 
15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE 
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...

.Along with record high temperatures, afternoon relative
humidities will remain below 10 percent across southeast New
Mexico, the Guadalupe Mountains, the upper trans-Pecos and the
western Permian Basin. Along with 20 foot winds exceeding 20 mph
at times, critical fire weather conditions are expected.

Though very dry conditions are expected again Thursday with
relative humidities below 10 percent, winds are expecting to be a
little lighter. Critical fire weather conditions will still be
possible across southeast New Mexico and the Guadalupe Mountains.

NMZ114-TXZ258-311000-
/O.NEW.KMAF.FW.A.0025.180531T1900Z-180601T0200Z/
/O.CON.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/
Guadalupe Mountains-
106 PM MDT Wed May 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR
LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE 
DANGER FOR THE GUADALUPE MOUNTAINS...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch, which is in effect from Thursday afternoon through
Thursday evening. 

* WIND...Southwest to west 15 to 30 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Dry to critically dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of gusty winds, low relative humidity and warm
temperatures will increase potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ115-311000-
/O.NEW.KMAF.FW.A.0025.180531T1900Z-180601T0200Z/
/O.CON.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/
Southeast Plains-
106 PM MDT Wed May 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT
OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE SOUTHEAST
PLAINS OF NEW MEXICO...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE 
HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE 
DANGER FOR THE SOUTHEAST PLAINS OF NEW MEXICO...

The National Weather Service in Midland/Odessa has issued a Fire
Weather Watch, which is in effect from Thursday afternoon through
Thursday evening. 

* WIND...Southwest to west 15 to 25 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Dry to critically dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of gusty winds, low relative humidity and warm
temperatures will increase potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ045-046-050-058>060-067-310300-
/O.CON.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/
Gaines-Dawson-Andrews-Reeves County and Upper Trans Pecos-Loving-
Winkler-Ward-
206 PM CDT Wed May 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF
15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR
THE WESTERN PERMIAN BASIN AND UPPER TRANS-PECOS...

* WIND...Southwest to west 15 to 25 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Dry to critically dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of gusty winds, low relative humidity and warm
temperatures will increase potential for fire growth.

&&

$$

05
824 
WWUS84 KMAF 310322
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1022 PM CDT Wed May 30 2018

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON THROUGH MID-
EVENING THURSDAY FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT AND 
VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST 
NEW MEXICO PLAINS...

.Along with record high temperatures, afternoon relative
humidities below 10 percent can be expected Thursday afternoon across
southeast New Mexico and the Guadalupe Mountains. Winds will be
lighter than Wednesday with 20 foot winds near 10 mph most areas
and near 20 mph at times in the Guadalupe Mountains. Therefore, critical
fire weather conditions are possible.

NMZ114-115-TXZ258-311100-
/O.EXP.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/
/O.CON.KMAF.FW.A.0025.180531T1900Z-180601T0200Z/
Guadalupe Mountains-Southeast Plains-
922 PM MDT Wed May 30 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR 
LESS AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...

* WIND...Southwest to west 10 to 20 mph.

* HUMIDITY...5 to 8 percent.

* FUELS...Dry to critically dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A combination of gusty winds, low relative humidity and warm
temperatures will increase potential for fire growth.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ045-046-050-058>060-067-310430-
/O.EXP.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/
Gaines-Dawson-Andrews-Reeves County and Upper Trans Pecos-Loving-
Winkler-Ward-
1022 PM CDT Wed May 30 2018

...RED FLAG WARNING HAS EXPIRED FOR 20 FT WINDS OF 20 MPH OR
MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO
EXTREME FIRE DANGER FOR THE WESTERN PERMIAN BASIN AND UPPER
TRANS-PECOS...

Fire weather conditions have improved a bit this evening as winds
have diminished. Otherwise, relative humidity will remain low
across the western half of the area and very poor recovery is
expected.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 2:45 PM CDT, 17 minutes earlier.

Area forecast discussion, May 27, 2:45 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Sun May 27 2018

.DISCUSSION...

WV imagery shows a closed upper trough over the wrn CONUS trying to
dislodge the ridge that has persisted over West Texas and Southeast
New Mexico the past week, but having little success.  Models are in
good agreement in ejecting the trough into the upper Midwest by
midweek, but the only consequence of this might be highs Mon or Tue
maybe a degree or so cooler than today's.

Otherwise, persistence continues as the ridge restrengthens behind
the trough.  All models are in agreement in triple-digit, near-
record temps for most of the CWA through the extended, and differ by
only a couple of degrees one way or the other.  In general,
temperatures/thicknesses drop a tad over the next couple of days as
the trough passes north, then the ridge strengthens into next week,
peaking in the Thu/Fri time frame.  Late in the week, another trough
is set to dig down the west coast to SoCal, then eject along much
the same path as the current one, and send a cold front into the
region Sunday night.  Given the time of year, and the strength of
the ridge, this seems to be like the models at 240 hrs--always wet,
but not when you get there.  So triple-digit temps will likely
continue. For temps, the GFS continues to be the warmest model.
Superblend has been too cool the past few days, and other model
performance the past few days suggests staying toward the warmer
solutions.  Given this, we'll extend the Heat Advisory another day
to cover Memorial Day.  Rain chances look nil.

CLIMATE...
Record to near record high temperatures are expected at Midland
International Space and Airport into the first week of June:

Date         Record     Year      Forecast

May 27th      106 F     2011       107 F
May 28th      107 F     2011       105 F
May 29th      104 F     1938       105 F
May 30th      104 F     1998       106 F
May 31st      106 F     2008       107 F
June 1st      107 F     1998       107 f
June 2nd      108 F     1998       105 F
June 3rd      111 F     1998       104 F

&&

.FIRE WEATHER...

Very hot conditions will continue through the upcoming week with
little to no rain in the forecast. A weak wave riding over the top
of the upper ridge is increasing the winds across the Guadalupe
Mountains this afternoon. Rh's have fallen into the single digits
across much of the area. Similar conditions are expected Monday
across the region with slightly stronger winds in the Guadalupe
Mountains. Have issued another Red Flag Warning for this area as
RFTI values near 5 combine with ERC values near the 75th% to produce
more critical fire weather.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     75 104  74 103 /   0   0   0   0
Carlsbad                       66 101  64 102 /   0   0   0   0
Dryden                         74 104  73 104 /   0   0   0   0
Fort Stockton                  74 103  72 103 /   0   0   0   0
Guadalupe Pass                 70  93  69  95 /   0   0   0   0
Hobbs                          68 100  65 100 /   0   0   0   0
Marfa                          62  98  60  99 /   0   0   0   0
Midland Intl Airport           75 105  74 105 /   0   0   0   0
Odessa                         76 104  74 104 /   0   0   0   0
Wink                           73 106  68 106 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 7 PM MDT this evening for Guadalupe
     Mountains.

TX...Heat Advisory until 8 PM CDT Monday for Andrews-Big Bend Area-
     Borden-Crane-Davis/Apache Mountains Area-Ector-Glasscock-
     Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County and Upper Trans Pecos-
     Scurry-Upton-Ward-Winkler.

     Red Flag Warning until 7 PM MDT this evening for Guadalupe
     Mountains.

&&

29/44
Hazardous weather outlook, May 27, 2:38 PM CDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
238 PM CDT Sun May 27 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
238 PM CDT Sun May 27 2018 /138 PM MDT Sun May 27 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Unusually hot temperatures are occurring now and will continue. A
Heat Advisory will remain in effect for most of West Texas.

Critical fire weather conditions will also continue in the Guadalupe
Mountains this afternoon. A Red Flag Warning is in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Abnormally hot temperatures will continue across the area through
the week and the heat advisory will continue into Monday for much of
the area. Additional advisories and Heat Warnings will likely be
needed through the week.

Critical fire weather conditions will continue into Monday for the
Guadalupe Mountains where a Red Flag Warning is again in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.